Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 19, NWS Brownsville, TX

April 28, 20068 counties in Texas

NWS Brownsville, TX issued this red flag warning at Apr 28, 2006, 4:41 AM CDT for 8 counties in Texas. It took effect at Apr 28, 2006, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 4:41 AM CDT (09:41 UTC)
In effect from
Apr 28, 2006, 10:00 AM CDT
Expired
Apr 28, 2006, 7:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2029 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2029 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 280941
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
441 AM CDT FRI APR 28 2006

...HIGH WINDS TO CREATE INCREASED WILDFIRE SPREADING POTENTIAL...

.A TIGHTER PRESSURE GRADIENT WILL INCREASE WINDS
TODAY...INCREASING THE THREAT OF ERRATIC AND UNPREDICTABLE
WILDFIRE BEHAVIOR.

TXZ248>257-290000-
/O.NEW.KBRO.FW.W.0019.060428T1500Z-060429T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
441 AM CDT FRI APR 28 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

CONTINUED EXCEPTIONAL DROUGHT CONDITIONS...COUPLED WITH STRONG
WINDS...WILL INCREASE THE DANGER OF WILD FIRES TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

54

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:50 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 28, 2:50 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
250 AM CDT FRI APR 28 2006

.DISCUSSION...
WINDY DAY IN STORE TODAY AS LOW PRESSURE TROUGH DEEPENS IN THE
TEXAS PANHANDLE. GUIDANCE REMAINS AROUND 20 TO 25 KNOTS WITH
HIGHER GUSTS...PEAKING BETWEEN NOON AND 3PM. WIND ADVISORY AND RFW
WILL BE ISSUED FOR TODAY. FRONTAL BOUNDARY STILL PROGGED TO SWEEP
THROUGH CWA BETWEEN 6AM AND NOON SATURDAY. LATEST MODEL RUNS STILL
HAVE SIGNIFICANT CAPPING AT H8...ESPECIALLY IN THE VALLEY. BEST
POPS WILL BE FOR HBV...BKS AND NQI...BUT SIGNIFICANT RAIN THREAT
IS FAIRLY LOW. THE FRONT WILL SWEEP INTO THE GULF...LEAVING THE
REST OF SATURDAY MOSTLY SUNNY...HOT AND DRY. WINDS BEHIND THE FRONT LOOK
TO BE MODERATE AT BEST...WHILE MUCH DRIER AIR SWEEPS IN. WINDS
WILL QUICKLY TURN BACK TO THE SOUTHEAST...POSSIBLY AS EARLY AS
OVERNIGHT SATURDAY. LOWS SATURDAY WILL DEPEND ON IF AND HOW FAR MOISTURE
MOVES BACK INTO THE REGION. MOST OF EARLY NEXT WEEK LOOKS QUIET AS
SOUTHEAST FLOW DOMINATES THE SURFACE AND WESTERLY FLOW REMAINS
ALOFT.

&&

.MARINE...
AT 1 A.M. BUOY 020 WAS REPORTING EAST WINDS AT 15 TO 20
KNOTS AND SEAS AROUND 5 FEET. AS A POWERFUL MID LEVEL STORM SYSTEM
MOVES TOWARD TEXAS FROM THE WEST...SURFACE PRESSURE WILL BEGIN TO
DECREASE OVER WEST TEXAS. COUPLED WITH HIGH PRESSURE IN THE WESTERN
GULF OF MEXICO...THE TIGHT GRADIENT WILL RESULT IN STRONG SOUTHEAST
WINDS OVER THE LOWER TEXAS COASTAL WATERS TODAY. WINDS WILL REACH
SMALL CRAFT ADVISORY STRENGTH...OR 20 KNOTS...BY LATE MORNING AND
WILL REMAIN STRONG...20 TO 25 KNOTS...THROUGH SATURDAY MORNING.
GUSTS TO GALE FORCE ARE POSSIBLE OFFSHORE THIS AFTERNOON AND
EVENING. SEAS WILL BUILD TO NEAR 8 FEET IN THE WATERS ONLY SEVERAL
MILES OFFSHORE.

WINDS WILL DECREASE EARLY SATURDAY MORNING AHEAD OF A COLD
FRONT...AND WILL SHIFT BRIEFLY TO NORTHWEST BY AFTERNOON BEHIND
THE FRONT. SEAS WILL BEGIN TO DECREASE LATE SATURDAY MORNING OR
EARLY SATURDAY AFTERNOON AFTER THE PASSAGE OF THE COLD FRONT.

WINDS MAY BE MIXED BY LATE SATURDAY AS THE FRONT LINGERS OFFSHORE...
BUT A MODERATE SOUTHEAST WIND IS EXPECTED AGAIN ON SUNDAY.
&&

.AVIATION...
LOW CLOUDS ARE MANAGING TO STAY SCATTERED OUT...BUT
OCCASIONAL MVFR STRATO CU CIGS ARE STILL POSSIBLE THE NEXT FEW
HOURS. GUSTY SURFACE AND LOW LEVEL WINDS ARE EXPECTED TODAY...AS SFC
LOW PRESSURE DEEPENING OVER THE PANHANDLE WILL TIGHTEN THE PGF OVER
THE REGION. SURFACE WINDS OF 20 TO 30 KTS ARE EXPECTED BY LATE AM
WITH BORDERLINE 30 KNOTS AND A WIND ADVISORY FOR THE DAY. STRONG SE
WINDS WILL MIX OUT MVFR CIGS WITH VFR CONDITIONS AND A LGT OCNL MDT
CHOP LIKELY BELOW 4KFT EXPECTED THIS AFTERNOON.
&&

.FIRE WEATHER...WHILE STRICT RED FLAG WARNING CRITERIA ARE PROBABLY
NOT MET...A WIND ADVISORY IS POSTED FOR TODAY...AND WILDFIRE
BEHAVIOR IS EXPECTED TO BE ERRATIC AND UNPREDICTABLE. SOME GROUND
WETTING OCCURRED WITH RECENT THUNDERSTORM ACTIVITY IN WESTERN
SECTIONS...BUT FUEL MOISTURE REMAINS LOW AS THE EXCEPTIONAL DROUGHT
CONTINUES.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  75  92  76  87 /  10  20  20  10   0
BROWNSVILLE          91  75  96  75  90 /  10  20  20  10   0
HARLINGEN            93  75  96  74  91 /  10  20  20  10   0
MCALLEN              95  73  95  68  94 /  10  20  10  10   0
RIO GRANDE CITY      98  73  93  65  95 /  10  20  10  10   0
SOUTH PADRE ISLAND   85  76  88  77  83 /  10  20  20  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135-150-155-170-175 FROM 10 AM TODAY UNTIL 10 AM
SATURDAY.
WIND ADVISORY TXZ248>257 FROM 10 AM THIS MORNING UNTIL 7 PM THIS
EVENING.
RED FLAG WARNING TXZ248>257 FROM 10 AM THIS MORNING UNTIL 7 PM THIS
EVENING.
&&

64/54/
Hazardous weather outlook, Apr 28, 4:11 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
411 AM CDT FRI APR 28 2006

TXZ248>257-291000-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
411 AM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

DUE TO A SIGNIFICANT STORM SYSTEM THAT WILL MOVE INTO CENTRAL TEXAS
FROM THE WEST TODAY...A NUMBER OF HAZARDS WILL DEVELOP. STRONG
SOUTHEAST TO SOUTH WINDS WILL REQUIRE A WIND ADVISORY TODAY. THE
STRONG WINDS WILL ALSO CAUSE ERRATIC AND UNPREDICTABLE WILDFIRE
BEHAVIOR...AND A RED FLAG WARNING IS IN EFFECT TODAY. ALSO...A SMALL
CRAFT ADVISORY IS POSTED FOR INCREASING WINDS AND BUILDING SEAS OVER
THE LOWER TEXAS COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDS WILL SWITCH TO NORTHWEST AND DECREASE SATURDAY AFTER A COLD
FRONT MOVES THROUGH IN THE MORNING...BUT A SMALL CRAFT ADVISORY MAY
CONTINUE THROUGH SATURDAY AFTERNOON UNTIL HIGH SEAS ABATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:11 AM CDTMarine Weather StatementBRO8 hr
Apr 28, 2:43 AM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more16 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.